Jump to content

Photo

Am I insane? I'm going on accutane!


  • Please log in to reply
22 replies to this topic

#1 MrsFisher2B

MrsFisher2B
  • Newbie
  • 104 posts

    Posted 26 June 2008 - 08:33 PM

    Soooo..... I convinced my dr to prescribe accutane for me (yay!) now instead of in October. I'm so excited/nervous! I'm not sure why, but I didn't have to go through the blood tests and pregnancy test, which is what I have read one NEEDS to do before they get the prescription. So weird. Well, I'd love to hear from any others who have been on accutane. I thought I might as well get it over now so that I can get 'er done and still have time to get back into running, etc way before the wedding. (Apparently accutane makes joints sore, so i'm not sure if running and such is a fantastic idea?!). Anyway, that's my speal

    #2 Kat81

    Kat81
    • VIP Member
    • 7,615 posts

      Posted 26 June 2008 - 08:37 PM

      YAY! You will have to take before during and after pics so you can tell how much it is helping you. I hope it makes your skin amazing!

      #3 KellyandMatt08

      KellyandMatt08
      • Jr. Member
      • 490 posts

        Posted 26 June 2008 - 09:09 PM

        My brother was on it. And it was hell for him the entire year or so. His lips cracked and bled, and his skin was so flaky. That being said, after the year or so he was on it, his faced looked amazing. So it looks like you have time before your wedding. Just remember it always gets worse before it gets better. Good Luck!

        #4 Chiquita

        Chiquita
        • Sr. Member
        • 2,674 posts

          Posted 26 June 2008 - 09:23 PM

          I was on accutane a few years ago. I remember it working really well while I was on it, and I had really oily skin so the dry skin was a nice change.. haha. However, after I went off of it, my skin went back to looking how it was before I started..

          #5 MrsFisher2B

          MrsFisher2B
          • Newbie
          • 104 posts

            Posted 26 June 2008 - 11:13 PM

            there seems to be such mixed reviews about it, so it'll be interesting to see how it will affect me. I am going to the store tomorrow to stock up on hydrocortisone cream and aquaphor (for lips and dry patches) and vitamins for joints and liver. I also have oily skin so we'll see how the dryness goes

            #6 KirstenRN6

            KirstenRN6
            • Jr. Member
            • 220 posts

              Posted 26 June 2008 - 11:55 PM

              Accutane.........yup, been there, done that! Accutane is definitely a miracle drug, in that is does cure your acne. However, the side effects to accutane are nothing less than miserable! The worst side effect is the dry skin. My lips and nostrils were the worst......oh and my hands because I wash them so much at work (I'm a nurse). Everytime I would blow my nose, it would be bloody (gross I know). I never experienced joint pain though. I am really surprised you physician didn't require a pregnancy test. Accutane is EXTREMELY harmful to a fetus. It is an absolute must that you take extra precaution with birth control (minimum of two forms). Accutane is also controled by the U.S. government now because it is such a dangerous drug. I had blood tests every month for pregnancy, anemia, liver functions, and cholesterol. My doctor monitored the results very closely. Like I said, this drug is nothing to mess around with. So, just out of concern for your safety, I would reccomend following up with a doctor who will monitor your blood tests every month.
              Sorry for splurging all this on you. But just wanted to give you honest advice. Good luck! I know your skin will be beautiful when your 5 month course is done!

              #7 Davematthews16

              Davematthews16
              • Banned
              • 1,051 posts

                Posted 27 June 2008 - 12:00 AM

                The thing about any medication and humans is that we all will react differently to them. One persons "miracle drug" can be another persons "nightmare drug" It just depends on how your body and skin reacts to it. Ive heard pro's and con's about Accutane, but I think it depends on each person individually. My sister was on Proactive for a year and her skin looks fabulous, and never dried out or did anything funky. If you feel un-easy about not receiving the pregnancy/blood test, ask your doctor about it and tell them you feel more comfortable knowing you aren't pregnant before starting the perscription. I would say give it a try and see what happens.

                #8 nikkianddean

                nikkianddean
                • Sr. Member
                • 1,881 posts

                  Posted 27 June 2008 - 12:08 AM

                  That's really strange that they didnot make you take a pregnancy test. I thought you had to before starting and every month b4 refilling your prescription. A friend of mine was on it b4 her wedding and her skin was fabulous :)
                  http://i264.photobuc....h/IMG_1002.jpg

                  Mr. & Mrs. C
                  February 14, 2009

                  #9 Pisces

                  Pisces
                  • Jr. Member
                  • 255 posts

                    Posted 27 June 2008 - 01:40 AM

                    My FI was on it in his teen years as he had terrible acne. He now has completely messed up knee joints and can't do high impact sports. With that said, he said he would do it all over again even knowing he would lose his knees. The huge positive impact to his self esteem was worth any of the uncomfortable side effects for him. Hopefully you experience good luck with it as well.
                    Colin in I in 2005 when we fell in love with Maui!

                    #10 FLgator

                    FLgator
                    • Jr. Member
                    • 253 posts

                      Posted 27 June 2008 - 05:50 AM

                      I was on it when I was 21 (now 26). I had really oily skin so, so I don't know if it was this that kept my skin from getting too dry. I don't think I really needed to be on it, my skin was far worse in my eyes than others. However, my back would break out often, and now it rarely does. I did have to stop the treatment early, b/c I was losing a lot of hair and got really freaked out. I did have to do the blood test before I started and monthly. I had already had problems with my knees so I am not sure if the drug made it worse or not. Aquaphor is a must! Good Luck!




                      0 user(s) are reading this topic

                      0 members, 0 guests, 0 anonymous users